Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


testosterone side effects
Aug 30, 2000

I have been told by my doctor that my testosterone level was low. he's been giving me injections for the last year, he recently switched me to a gel type and I really do not know much about testosterone side effects in general. I am very scared because I read somewhere that long term treatment is not good and you will develop horrible side effects. what will happen if I decide not to continue with the treatment? (my viral load is been undetectable for several years and my t cells are above 850 -- I only take zerit and epivir)

Response from Dr. Young

Thank you for your question. Most typically, there are few side effects from physiologic level replacement of testosterone. When present, they can range from mild aggressiveness and hypersexuality to headaches. Long-term supraphysiologic doses of male steroids (like testosterone or anabolic steroids) can cause serious side effects; this is why we rarely prescribe them for very long periods of time. Switching from injectable testosterone to daily gels is supposed to decrease the large fluctuations in testosterone levels in your body, and minimize the side effects. -BY

Benjamin Young, M.D., Ph.D.



Previous
Painful cramping in feet
Next
Changing Meds to Avoid PI Complications -- 2nd Opinion please

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement